Alert archive / New Mexico / Flash Flood Warnings in 2010

Flash Flood Warning 9, NWS El Paso, TX

July 11, 2010Doña Ana County, New Mexico; El Paso County, Texas

NWS El Paso, TX issued this flash flood warning at Jul 11, 2010, 11:09 PM MDT for Doña Ana County, New Mexico; El Paso County, Texas. It was in force for 96 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 11, 2010, 11:09 PM MDT (05:09 UTC)
Expired
Jul 12, 2010, 12:45 AM MDT
In force
96 min
Issued by
NWS El Paso, TX
Area
Storm-based polygon
Flood severity
None

Counties Doña Ana County, NM, El Paso County, TX

The radar

The El Paso radar (KEPZ), 26 km from the middle of the area, began a volume at 05:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 00:00Z, 5.2 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 00:00Z on 2010-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1134 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 00:00Z on 2010-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1134 J/kg
Mixed-layer CIN
-42 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 1:47 PM MDT, 9 hours 22 minutes earlier.

Area forecast discussion, Jul 11, 1:47 PM MDT, 9 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
147 PM MDT SUN JUL 11 2010

.SYNOPSIS...
AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH VERY MOIST AIR TO
GENERATE SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN NEW MEXICO AND
WESTERN TEXAS THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAINS AND
FLASH FLOODING MAY OCCUR WITH A FEW OF THE STORMS. HIGH PRESSURE
ALOFT WILL BRING WARM MOSTLY DRY WEATHER FOR THE REMAINDER OF THE
WEEK.

&&

.DISCUSSION...
EXTREMELY MOIST AIR MASS MASS COVERING THE CWA THIS AFTERNOON WITH
PRECIPITABLE WATER NEAR 1.8 INCHES. IN ADDITION AIR MASS IS
MODERATELY UNSTABLE ACROSS MOST LOCATIONS WITH CAPES ABOVE 1000
J/KG. COMPLEX SITUATION ALOFT AS VORTICITY CENTER NEAR THE NEW
MEXICO BOOT HEEL MAY PHASE WITH SHORT WAVE ENTERING THE CWA FROM
THE NORTHWEST. AS THIS OCCURS DYNAMIC LIFT WILL CONTINUE WITH
WIDESPREAD DEEP CONVECTION THIS AFTERNOON INTO THIS EVENING. DEEP
MOISTURE INDICATES VERY EFFICIENT WARM CLOUD PROCESSES WILL OCCUR.
IN FACT SERIOUS FLOODING HAS BEEN REPORTED OVER NORTHERN DONA AN
COUNTY EARLY THIS AFTERNOON. WEST TO SOUTHWEST WINDS ALOFT WILL ALSO
INCREASE CREATING SHEAR PROFILE FAVORABLE FOR A FEW WEAK BUT HEAVY
RAIN PRODUCING HIGH PRECIPITATION SUPERCELLS IN ADDITION TO BACK
BUILDING STORMS. THUS HEAVY RAIN AND FLOOD THREAT WILL CONTINUE
INTO TONIGHT.

ON MONDAY A WEAK UPPER WAVE WILL MOVE ACROSS THE CWA CAUSING
ISOLATED TO SCATTERED CONVECTION. THEREAFTER STRONG UPPER RIDGE
WILL BUILD ACROSS NEW MEXICO INCLUDING A STRONG 500 MB HEIGHT
CENTER OVER NORTHERN PORTIONS OF THE STATE. THIS WILL BRING WARM
AIR AND SUBSIDENCE ALOFT FOR THE REMAINDER OF THE WEEK WITH WARM
MOSTLY DRY WEATHER EXPECTED.

&&

.AVIATION...VALID 12/00Z-13/00Z
A TROPICAL DISTURBANCE WILL SPREAD SCATTERED TO NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE AREA TONIGHT WITH SHRA/TSRA POSSIBLE AT ALL
TAF SITES. FEW-SCT010-020 SCT-BKN030-060 EXPECTED AT ALL TAF SITES
WITH TEMPO 1-3SM SHRA/TSRA BKN010-020. AREA MTNS WILL FQTLY BE
OBSCURED BY CLOUDS. DRIER AIR WILL BRING VFR CONDITIONS WITH ONLY
ISOLATED AFTERNOON SHRA/TSRA FOR MONDAY AFTERNOON.

&&

.FIRE WEATHER...
THE REMNANTS OF A TROPICAL DISTURBANCE WILL MOVE FROM THE BOOTHEEL
ACROSS SOUTHERN NEW MEXICO TONIGHT AND OUT INTO THE PLAINS MONDAY.
THE VERY MOIST AIR WITH THE DISTURBANCE WILL FUEL SCATTERED TO
NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAIN THIS
EVENING INTO TONIGHT WITH POSSIBLE FLASH FLOODING. WEST WINDS ALOFT
WILL BRING DRIER AND WARMER AIR TO THE REGION AT LEAST THROUGH THE
MIDDLE OF THE WEEK...BUT THERE WILL STILL BE A SLIGHT CHANCE OF
ISOLATED SHOWERS AND THUNDERSTORMS EACH AFTERNOON WITH THE BEST
CHANCES IN THE GILA AND THE SACRAMENTO MOUNTAINS. MINIMUM HUMIDITY
WILL REMAIN WELL ABOVE 15 PERCENT WITH GENERALLY LIGHT WINDS THROUGH
AT LEAST WEDNESDAY. HIGH PRESSURE ALOFT BUILDING OVER THE REGION MAY
SHIFT FARTHER NORTH AFTER MIDWEEK...ALLOWING EAST WINDS TO BRING
MOIST AIR BACK TO THE REGION WITH INCREASED SHOWER AND THUNDERSTORM
ACTIVITY.

&&

.PRELIMINARY POINT TEMPS/POPS...
EL PASO                 70  93  72  98  73 /  50  20  10  10  10
SIERRA BLANCA TX        63  90  64  95  65 /  50  20  10  10  10
LAS CRUCES              67  93  69  99  69 /  50  20  10  10  10
ALAMOGORDO              65  91  67  97  66 /  50  20  10  10  10
CLOUDCROFT              49  70  50  76  51 /  50  30  20  20  20
TRUTH OR CONSEQUENCES   65  91  66  98  66 /  50  20  10  10  10
SILVER CITY             57  84  59  90  59 /  50  30  20  20  20
DEMING                  64  93  66  98  66 /  50  20  10  10  10
LORDSBURG               64  92  65  98  65 /  50  20  10  10  10

&&

.EPZ WATCHES/WARNINGS/ADVISORIES...
NM...NONE.
TX...NONE.
&&

05 ROGASH/21 PARK
Hazardous weather outlook, Jul 11, 12:13 PM MDT, 10 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM
1215 AM MDT SUN JUL 11 2010

NMZ022>025-030>032-TXZ055-056-121745-
SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION-
TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS-
SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN-
SOUTHERN DESERT-EL PASO-HUDSPETH-
1215 AM MDT SAT JUL 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THROUGH TONIGHT.
PRIMARY HAZARD WILL BE LOCALLY HEAVY RAINS WITH ISOLATED LOCATIONS
RECEIVING OVER 2 INCHES OF RAINFALL. THUS FLASH FLOODING IS
POSSIBLE. A FEW STORMS MAY ALSO PRODUCE SMALL HAIL AND WIND GUSTS TO
50 MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ON MONDAY WITH
BRIEF HEAVY RAINS...SMALL HAIL AND WIND GUSTS TO 50 MPH POSSIBLE.

MOSTLY DRY WITH ONLY A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY
THROUGH SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUIRED THIS AFTERNOON AND EVENING.

ROGASH

The office that day

Everything else NWS El Paso, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 11, 10:19 PM MDTAreal Flood AdvisoryEPZDoña Ana116 min
Jul 12, 4:40 PM MDTAreal Flood AdvisoryEPZLuna90 min
Jul 12, 4:44 PM MDTSevere Thunderstorm WarningEPZGrant61 min
Jul 12, 5:36 PM MDTFlash Flood WarningEPZGrant, Luna114 min
Jul 11, 6:45 PM MDTAreal Flood AdvisoryEPZHudspeth2 hr

Nearby

Flash Flood Warnings in New Mexico, 2010Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.